Oklahoma, 2008

Damaging Wind in Oklahoma, June 26, 2008

June 26, 2008 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm across the western Oklahoma Panhandle produced strong winds during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm across the western Oklahoma Panhandle produced strong winds during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 1:09 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 26, 1:09 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
209 PM CDT THU JUN 26 2008

.DISCUSSION...
LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE
MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING
MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE
CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE
CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION.

A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY
AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING
SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE
THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW
NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE
NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A
UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES.

POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS
THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO
BRING THUNDERSTORMS THIS WAY.

IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE
PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF
THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST.
HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE
NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE
TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS.

&&

.FIRE WEATHER...
LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES.  BUT...WITH THE
MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE
DANGER WILL BE LOW THROUGH THIS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  93  65  89  63 /  10   5  30  20  30
BEAVER OK                  67  98  68  92  62 /  20  10  30  20  30
BOISE CITY OK              60  98  60  86  58 /  20  20  30  20  30
BORGER TX                  69  98  70  90  67 /  10   5  30  20  30
BOYS RANCH TX              67  99  65  90  66 /  20  10  30  20  30
CANYON TX                  66  94  64  92  64 /  10   5  30  20  30
CLARENDON TX               69  96  69  91  66 /  10   5  30  20  30
DALHART TX                 60  96  62  87  62 /  20  10  30  20  30
GUYMON OK                  65  99  66  91  59 /  20  10  30  20  30
HEREFORD TX                65  96  64  94  63 /  20  10  30  20  30
LIPSCOMB TX                70  97  68  88  63 /  10   5  30  20  30
PAMPA TX                   68  95  71  86  65 /  10   5  30  20  30
SHAMROCK TX                70  96  71  89  67 /  10   5  30  20  30
WELLINGTON TX              72  97  72  93  69 /  10   5  30  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/15
Hazardous weather outlook, Jun 26, 12:00 PM CST, 4 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 26 2008

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO
BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT
LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING
THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY
FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT.

JORDAN

In the hours before

Special weather statement, Jun 26, 3:31 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT THU JUN 26 2008

TXZ001-262230-
DALLAM TX-
431 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN DALLAM COUNTY...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

The radar

The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
June 26, 4:15 PM CST
Where
Cimarron County, 3 mi SSE of Boise City
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.690, -102.499

The thunderstorm wind gust was measured at the Boise City Oklahoma Mesonet site located three miles south southeast of Boise City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116214.